Alert archive / South Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 68, NWS Wilmington, NC

July 7, 20166 counties in South Carolina; Brunswick County, Columbus County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Jul 7, 2016, 9:37 PM EDT for 6 counties in South Carolina; Brunswick County, Columbus County, North Carolina. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2016, 9:37 PM EDT (01:37 UTC)
Expired
Jul 7, 2016, 10:30 PM EDT
In force
53 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Brunswick County, NC, Columbus County, NC, Dillon County, SC, Florence County, SC, Georgetown County, SC, Horry County, SC, Marion County, SC, Williamsburg County, SC

The radar

The Wilmington radar (KLTX), 98 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 9:45 PM EDTTSTM WND DMG2 Nnw Stave Landing, SCTREE IN ROADWAY 3040 CENTER CHURCH RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 7, 4:14 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 1.6 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2016-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2894 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2016-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2894 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1221 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

460 
WUUS52 KILM 080137
SVRILM
NCC019-047-SCC033-041-043-051-067-089-080230-
/O.NEW.KILM.SV.W.0068.160708T0137Z-160708T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
937 PM EDT THU JUL 7 2016

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL COLUMBUS COUNTY IN SOUTHEASTERN NORTH CAROLINA...
  WESTERN BRUNSWICK COUNTY IN SOUTHEASTERN NORTH CAROLINA...
  FLORENCE COUNTY IN NORTHEASTERN SOUTH CAROLINA...
  GEORGETOWN COUNTY IN NORTHEASTERN SOUTH CAROLINA...
  HORRY COUNTY IN NORTHEASTERN SOUTH CAROLINA...
  MARION COUNTY IN NORTHEASTERN SOUTH CAROLINA...
  SOUTHERN DILLON COUNTY IN NORTHEASTERN SOUTH CAROLINA...
  WILLIAMSBURG COUNTY IN NORTHEASTERN SOUTH CAROLINA...

* UNTIL 1030 PM EDT

* AT 937 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR MARION TO 6 MILES WEST OF RAINS TO NEAR HYMAN
  TO NEAR SARDIS...MOVING EAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MYRTLE BEACH...CONWAY...NORTH MYRTLE BEACH...GEORGETOWN...MARION...
  LAKE CITY...DEBORDIEU COLONY...MULLINS...SURFSIDE BEACH...
  SUNSET BEACH...KINGSTREE...PAWLEYS ISLAND...
  NORTH MYRTLE BEACH AIRPORT...SPRINGMAID PIER...SOCASTEE...
  LITTLE RIVER...YAWKEY SOUTH ISLAND...MYRTLE BEACH AIRPORT...
  RED HILL AND MURRELLS INLET.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 US ROUTE 17 IN BRUNSWICK COUNTY BETWEEN MILE MARKERS 1 AND 9.
 SC HIGHWAY 31 BETWEEN MILE MARKERS 5 AND 24.
 SC HIGHWAY 22 BETWEEN MILE MARKERS 1 AND 26.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3339 7984 3350 7996 3351 8009 3372 7998
      3377 8000 3388 7988 3388 7994 3395 7997
      3414 7959 3429 7958 3428 7830 3402 7842
      3386 7853 3375 7881 3349 7908 3338 7915
      3322 7917 3312 7925
TIME...MOT...LOC 0137Z 283DEG 37KT 3418 7934 3407 7943 3405 7960 3400
7986

HAIL...0.75IN
WIND...60MPH
 
$$

RGZ
2 follow-up statements
327 
WWUS52 KILM 080159
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
956 PM EDT THU JUL 7 2016

SCC033-080206-
/O.CAN.KILM.SV.W.0068.000000T0000Z-160708T0230Z/
DILLON SC-
956 PM EDT THU JUL 7 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN DILLON COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
SOUTHEASTERN NORTH CAROLINA...AND NORTHEASTERN SOUTH CAROLINA.

LAT...LON 3339 7984 3350 7996 3351 8009 3372 7998
      3377 8000 3388 7988 3388 7994 3395 7997
      3414 7959 3424 7928 3428 7830 3402 7842
      3386 7853 3375 7881 3349 7908 3338 7915
      3322 7917 3312 7925
TIME...MOT...LOC 0156Z 290DEG 48KT 3415 7908 3400 7916 3391 7929 3386
7953 3381 7984 3381 8020

$$

NCC019-047-SCC041-043-051-067-089-080230-
/O.CON.KILM.SV.W.0068.000000T0000Z-160708T0230Z/
COLUMBUS NC-BRUNSWICK NC-FLORENCE SC-GEORGETOWN SC-HORRY SC-
MARION SC-WILLIAMSBURG SC-
956 PM EDT THU JUL 7 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR CENTRAL COLUMBUS...WESTERN BRUNSWICK...SOUTHERN FLORENCE...
GEORGETOWN...HORRY...MARION AND WILLIAMSBURG COUNTIES...

AT 956 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES WEST OF GREEN SEA TO NEAR HORRY TO NEAR
BRITTONS NECK TO NEAR HANNAH TO NEAR HEBRON TO 7 MILES NORTH OF
MANNING...MOVING EAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MYRTLE BEACH...CONWAY...NORTH MYRTLE BEACH...GEORGETOWN...MARION...
LAKE CITY...DEBORDIEU COLONY...MULLINS...SURFSIDE BEACH...
SUNSET BEACH...KINGSTREE...PAWLEYS ISLAND...
NORTH MYRTLE BEACH AIRPORT...SPRINGMAID PIER...SOCASTEE...
LITTLE RIVER...YAWKEY SOUTH ISLAND...MYRTLE BEACH AIRPORT...
RED HILL AND MURRELLS INLET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3339 7984 3350 7996 3351 8009 3372 7998
      3377 8000 3388 7988 3388 7994 3395 7997
      3414 7959 3424 7928 3428 7830 3402 7842
      3386 7853 3375 7881 3349 7908 3338 7915
      3322 7917 3312 7925
TIME...MOT...LOC 0156Z 290DEG 48KT 3415 7908 3400 7916 3391 7929 3386
7953 3381 7984 3381 8020

HAIL...<.75IN
WIND...60MPH
 
$$

RGZ
201 
WWUS52 KILM 080231
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1031 PM EDT THU JUL 7 2016

NCC019-047-SCC041-043-051-067-089-080240-
/O.EXP.KILM.SV.W.0068.000000T0000Z-160708T0230Z/
COLUMBUS NC-BRUNSWICK NC-FLORENCE SC-GEORGETOWN SC-HORRY SC-
MARION SC-WILLIAMSBURG SC-
1031 PM EDT THU JUL 7 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL COLUMBUS...WESTERN
BRUNSWICK...SOUTHERN FLORENCE...GEORGETOWN...HORRY...MARION AND
WILLIAMSBURG COUNTIES HAS EXPIRED...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.  HOWEVER
SRONG GUSTY WINDS ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
SOUTHEASTERN NORTH CAROLINA...AND NORTHEASTERN SOUTH CAROLINA.

LAT...LON 3339 7984 3350 7996 3351 8009 3372 7998
      3377 8000 3388 7988 3388 7994 3395 7997
      3414 7959 3424 7928 3428 7830 3402 7842
      3386 7853 3375 7881 3349 7908 3338 7915
      3322 7917 3312 7925
TIME...MOT...LOC 0228Z 283DEG 37KT 3415 7908 3400 7916 3391 7929 3386
7953 3381 7984 3381 8020

$$

RGZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 8:21 PM EDT, 1 hour 16 minutes earlier.

Area forecast discussion, Jul 7, 8:21 PM EDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
821 PM EDT THU JUL 7 2016

.SYNOPSIS...
Oppressive heat and humidity will build through Saturday with heat
advisories likely each day. Thunderstorm chances will be greatest
late today beneath an upper disturbance, before falling Friday and
Saturday. Temperatures will slowly drop back to more seasonable
levels by early next week, accompanied by increasing shower and
thunderstorm chances as a trough stalls near the area.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
As of 800 PM Thursday...First batch of severe thunderstorms has
moved off the Cape Fear coast. Other severe thunderstorms were
moving by to our NE. Another cluster of severe thunderstorms was
upstream of Darlington County and moving southeast. Some of these
storms may still impact portions of our western counties before
the overall intensity of the thunderstorms begins to diminish.
Therefore, the Severe Thunderstorm Watch will continue. Have
dropped POPs back to chance as the coverage should be more
scattered through the late eve hours as a good portion of the
forecast area has been worked over from previous convection.

A Severe Thunderstorm Watch is in effect til 11 pm for all of
southeast North Carolina and northeast South Carolina. Main risk
will be damaging wind gusts and frequent cloud to ground
lightning.

Mins tonight will again be tricky dependent upon convection
creating some rain cooled air. Have sided more heavily on the
slightly cooler MAV numbers, with mins forecast to fall to around
72 well inland, 78 at the beaches.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
As of 800 PM Thursday...A Heat Advisory has been issued for the
entire area for Fri for heat index values up to 109 degrees. Near
record heat forecast for the short term as Bermuda high and mid-
level ridging expand further across the area.

A shortwave will be moving offshore Friday morning with subsidence
likely developing behind it. As this occurs, the mid-level ridge
axis will blossom across the MS VLY, producing NW winds /downslope
flow/ into the Carolinas. This allows a piece of the thermal ridge
across the Great Plains to advect eastward, pushing 850mb temps to
21-22C Friday, and then to as much as 23C locally on Saturday, which
would be records for the date. These will combine with W/NW flow
through much of the column to produce the hottest temperatures we
have seen so far this year. Guidance is in good agreement with 100+
degree readings except at the immediate beaches on Saturday, with
highs Friday just a degree or two cooler. Downsloping may even
permit the favored hot areas in Cape Fear to be as hot if not hotter
than the rest of the CWA. At the same time, dew point temperatures
will increase from Wed/Thu, and heat advisories are expected with
excessive heat warnings possible for portions of the area Saturday
thanks to heat index values potentially exceeding 110.

Record temperatures for Fri/Sat:

Location     Fri July 8    Sat July 9
Wilmington   100 - 2012    102 - 1977
Florence     105 - 1977    104 - 1977
N Myrtle Bch 97 - 2010     100 - 1992

Convection will be possible each day simply due to extreme
instability in these very hot temperatures. W/NW mid-level flow will
keep the column relatively dry, and warm 500mb temps will serve as a
lid to convection. However, the piedmont trough may be able to drive
updrafts into storms Fri/Sat, with any weak impulses moving to the
north aiding in development. Will maintain inherited silent POP for
Friday, with just a SCHC Saturday. Mins both nights will drop only
to around 80, upper 70s inland.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
As of 330 PM Thursday...The H5 subtropical ridge will be in place
across the northern Gulf of Mexico across FL and off the southeast
U.S. coast with peripheral influence across this segment of the
Carolinas. H85 temperatures are shown to lower a couple degrees C
through the extended with slightly lower dewpoints are expected
through the week. This could be enough of a change to hold heat
indices to at or just below 100F versus the 105-110F projected
during the short term. However, during Sunday afternoon the heat
index across the Pee Dee could range from 100-105F. A weak impulse
aloft during Sunday could lead to widely scattered showers/tstms
persisting into the evening hours. Otherwise inland trough and sea
breeze may produce similar coverage of storms during Monday with
an increase in coverage Tuesday through Thursday.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
As of 00Z...Showers and thunderstorms will continue to affect the
terminals this evening. Generally TEMPO MVFR with this activity but
very brief IFR/wind gusts to 35 kt is possible. Activity will end
from NW-SE 02-04Z. Expect VFR after midnight all terminals with SW-W
winds 4-9 kts. After sunrise winds will be W around 10 kts except
becoming SW at the coastal terminals 10-15 kts by noon. Showers
and thunderstorms tomorrow should be mostly N of KILM/KLBT, but
could move S towards KILM/KLBT late in the TAF valid period.

EXTENDED OUTLOOK...Mainly VFR. Possible brief MVFR/IFR from
scattered convection each day. Possible brief MVFR from fog each
morning.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
As of 800 PM Thursday...Gradient winds, enhanced by the seabreeze
circulation, have been stiff this eve...regularly 20 to 25 kt
with some gusts up to 30 kt. A thunderstorm wind gust across the
northern waters resulted in a brief period of even stronger winds
earlier.

Expect winds of 20 to 25 kt will continue for several more hours,
even as the seabreeze circulation breaks down, as nocturnal
jetting develops. May end up extending the Small Craft Advisory
later this eve. The low-level jet should weaken during the late
night hours, allowing winds to drop to 15 to 20 kt. Seas of 3 to 5
ft and up to 6 ft will subside to 3 to 4 ft Friday morning.

SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
As of 300 PM Thursday...More of the same through the short term as
Bermuda ridging remains the dominant feature. This leaves W/SW winds
across all portions of the waters, with the exception being a
slightly backed near-shore sea breeze each aftn, returning to W/SW
in the evening. Speeds will be elevated, 10-15 kts during the day
and 15-20 kts at night. Wave heights will be generally 3-4 ft with
isolated 5 fters at times, created primarily by a 5-6 sec SW wind
wave.

LONG TERM /SUNDAY THROUGH TUESDAY/...
As of 300 PM Thursday...A weak front will push off the waters
during Sunday morning then wash out with the return of
southwesterly flow by the afternoon. Weak inland troughing
combined with high pressure far offshore GA/FL will maintain
southwesterly flow across the waters Monday through Tuesday.
Speeds will average 15 knots or less through the period while seas
are generally 3-4 ft away from the coast. The bulk of the spectral
wave energy will be comprised of the dominant south-southwest wind
wave with a much smaller contribution from ESE ground swell.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Heat Advisory from noon to 7 PM EDT Friday for SCZ017-023-024-
     032-033-039-053>056.
NC...Heat Advisory from noon to 7 PM EDT Friday for NCZ087-096-099-
     105>110.
MARINE...Small Craft Advisory until 1 AM EDT Friday for AMZ250-252-254-
     256.

&&

NEAR TERM...RJD/JDW
SHORT TERM...JDW
LONG TERM...SRP
AVIATION...MRR
Hazardous weather outlook, Jul 7, 7:59 PM EDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
759 PM EDT THU JUL 7 2016

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-090000-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN-
759 PM EDT THU JUL 7 2016

...SEVERE THUNDERSTORM WATCH 349 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED.

NCZ106-108-110-SCZ054-056-090000-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
COASTAL GEORGETOWN-
759 PM EDT THU JUL 7 2016

...SEVERE THUNDERSTORM WATCH 349 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED.

AMZ250-252-254-256-090000-
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
759 PM EDT THU JUL 7 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

STRONG THUNDERSTORMS POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

27

In the hours before

Local storm report, Jul 7, 8:39 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
839 PM EDT THU JUL 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0658 PM     TSTM WND DMG     PIREWAY                 34.03N  78.63W
07/07/2016                   COLUMBUS           NC   LAW ENFORCEMENT

            LARGE TREE DOWN ACROSS THE ROAD NEAR PIREWAY. TIME
            ESTIMATED BASED ON RADAR.

&&

EVENT NUMBER ILM1600180

SRP
Local storm report, Jul 7, 8:48 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
848 PM EDT THU JUL 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND DMG     2 W MCQUEEN CROSSROADS  34.08N  79.18W
07/07/2016                   HORRY              SC   DEPT OF HIGHWAYS

            TREE DOWN HWY S308 AND PAGE RD.

&&

EVENT NUMBER ILM1600181

ROSS
Local storm report, Jul 7, 8:59 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
859 PM EDT THU JUL 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND DMG     3 ENE BENNETTSVILLE     34.65N  79.64W
07/07/2016                   MARLBORO           SC   EMERGENCY MNGR

            LARGE TREE DOWN ON MT. ZION CHURCH RD

&&

EVENT NUMBER ILM1600183

SRP
Special weather statement, Jul 7, 9:10 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
910 PM EDT THU JUL 7 2016

NCZ096-080200-
BLADEN NC-
910 PM EDT THU JUL 7 2016

...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN BLADEN COUNTY UNTIL
1000 PM EDT...

AT 909 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WHITE OAK...OR 12 MILES NORTH OF ELIZABETHTOWN...MOVING EAST AT 40
MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
AMMON...RUSKIN...WHITE OAK AND JEROME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3484 7849 3483 7847 3481 7846 3481 7845
      3477 7843 3475 7839 3473 7839 3471 7838
      3471 7848 3469 7876 3485 7879 3485 7852
      3486 7850
TIME...MOT...LOC 0109Z 263DEG 36KT 3479 7867

RGZ
Special weather statement, Jul 7, 9:29 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
929 PM EDT THU JUL 7 2016

SCZ033-080215-
MARION SC-
929 PM EDT THU JUL 7 2016

...SPECIAL WEATHER STATEMENT FOR MARION COUNTY UNTIL 1015 PM EDT...

AT 928 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
GUST FRONT ALONG A LINE EXTENDING FROM NEAR SELLERS TO NEAR MARION
TO 7 MILES NORTHEAST OF PAMPLICO...AND MOVING EAST AT 40 MPH.

HALF INCH HAIL AND WIND GUSTS OF UP 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MARION...MULLINS...SELLERS...RAINS...GAPWAY...SMITHBORO...
BLUE BRICK...ZION...NICHOLS AND CAROLINAS HOSPITAL SYSTEM - MARION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3425 7954 3428 7949 3427 7931 3428 7929
      3425 7924 3428 7916 3425 7913 3422 7914
      3418 7919 3411 7922 3409 7925 3406 7925
      3403 7930 3397 7934 3403 7951 3409 7953
      3410 7952 3413 7952 3413 7953 3417 7956
TIME...MOT...LOC 0128Z 272DEG 36KT 3425 7942 3415 7945 3408 7950

RGZ
Local storm report, Jul 7, 9:31 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
931 PM EDT THU JUL 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0851 PM     TSTM WND DMG     2 N LAMAR               34.19N  80.07W
07/07/2016                   DARLINGTON         SC   DEPT OF HIGHWAYS

            TREE IN ROADWAY COTTONFLOWER AND NEWMAN SWAMP RDS.

&&

EVENT NUMBER ILM1600184

ROSS

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 8:18 PM EDTSpecial Weather StatementILMDarlington27 min
Jul 7, 8:47 PM EDTSevere Thunderstorm WarningILMDarlington, Florence58 min
Jul 7, 9:29 PM EDTSpecial Weather StatementILMMarion46 min
Jul 7, 10:12 PM EDTSpecial Weather StatementILMDarlington48 min
Jul 7, 10:34 PM EDTSpecial Weather StatementILMGeorgetown, Horry, Williamsburg41 min
Jul 7, 11:13 PM EDTSpecial Weather StatementILMFlorence, Georgetown, Horry, Marion, Williamsburg47 min
Jul 7, 11:50 PM EDTSpecial Weather StatementILMGeorgetown, Williamsburg40 min
Jul 7, 9:10 PM EDTSpecial Weather StatementILMBladen50 min
Jul 7, 10:28 PM EDTSpecial Marine WarningILM92 min
Jul 8, 6:18 PM EDTSpecial Weather StatementILMRobeson42 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2016Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.